Alert archive / North Dakota / Wind Chill Advisories in 2017
Wind Chill Advisory 10, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Mar 9, 2017, 3:39 AM CST for 15 counties in North Dakota. It took effect at Mar 9, 2017, 7:00 PM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2017, 3:39 AM CST (09:39 UTC)
- In effect from
- Mar 9, 2017, 7:00 PM CST
- Expired
- Mar 10, 2017, 12:00 PM CST
- In force
- 17 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Foster County, ND, Kidder County, ND, McHenry County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Minot AFB radar (KMBX), 40 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1632 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
585 WWUS43 KBIS 090939 CCA WSWBIS URGENT - WINTER WEATHER MESSAGE...CORRECTED National Weather Service Bismarck ND 339 AM CST Thu Mar 9 2017 ...DANGEROUS WIND CHILLS NORTHWEST AND NORTH CENTRAL THURSDAY EVENING THROUGH FRIDAY MORNING... .Dangerous wind chills to 40 below zero will overspread northwest and north central North Dakota this evening and continue through Friday morning. Under these conditions, frostbite to exposed skin will occur within 30 minutes. Dress in layers and cover exposed skin. NDZ001>005-009>013-091745- /O.NEW.KBIS.WC.Y.0010.170310T0100Z-170310T1800Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, and Rugby 339 AM CST Thu Mar 9 2017 ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON CST FRIDAY... The National Weather Service in Bismarck has issued a Wind Chill Advisory, which is in effect from 7 PM this evening to noon CST Friday. * WIND CHILL VALUES...will range between 25 and 40 below zero. * OTHER IMPACTS...the cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and strong winds will combine to generate low wind chills. This will result in frost bite and lead to hypothermia if precautions are not taken. Make sure to dress accordingly if outdoors. && $$ KS/TWH
6 follow-up statements
383 WWUS43 KBIS 091249 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 649 AM CST Thu Mar 9 2017 ...DANGEROUS WIND CHILLS NORTHWEST AND NORTH CENTRAL THURSDAY EVENING THROUGH FRIDAY MORNING... .Dangerous wind chills to 40 below zero will overspread northwest and north central North Dakota this evening and continue through Friday morning. Under these conditions, frostbite to exposed skin will occur within 30 minutes. Dress in layers and cover exposed skin. NDZ001>005-009>013-092100- /O.CON.KBIS.WC.Y.0010.170310T0100Z-170310T1800Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, and Rugby 649 AM CST Thu Mar 9 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO NOON CST FRIDAY... * WIND CHILL VALUES...will range between 25 and 40 below zero. * OTHER IMPACTS...the cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and strong winds will combine to generate low wind chills. This will result in frost bite and lead to hypothermia if precautions are not taken. Make sure to dress accordingly if outdoors. && $$ TWH
400 WWUS43 KBIS 092015 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 215 PM CST Thu Mar 9 2017 ...DANGEROUS WIND CHILLS NORTH AND CENTRAL THURSDAY EVENING THROUGH FRIDAY MORNING... .Dangerous wind chills to 40 below zero will overspread northern and central North Dakota this evening and continue through Friday morning. Under these conditions, frostbite to exposed skin will occur within 30 minutes. Dress in layers and cover exposed skin. NDZ021>023-025-035>037-100415- /O.EXA.KBIS.WC.Y.0010.170310T0100Z-170310T1800Z/ McLean-Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman- Including the cities of Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Bismarck, Steele, Tappen, and Jamestown 215 PM CST Thu Mar 9 2017 ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON CST FRIDAY... The National Weather Service in Bismarck has issued a Wind Chill Advisory, which is in effect from 7 PM this evening to noon CST Friday. * WIND CHILL VALUES...will range between 25 and 40 below zero. * OTHER IMPACTS...the cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and strong winds will combine to generate low wind chills. This will result in frost bite and lead to hypothermia if precautions are not taken. Make sure to dress accordingly if outdoors. && $$ NDZ001>005-009>013-100415- /O.CON.KBIS.WC.Y.0010.170310T0100Z-170310T1800Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, and Rugby 215 PM CST Thu Mar 9 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO NOON CST FRIDAY... * WIND CHILL VALUES...will range between 25 and 40 below zero. * OTHER IMPACTS...the cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and strong winds will combine to generate low wind chills. This will result in frost bite and lead to hypothermia if precautions are not taken. Make sure to dress accordingly if outdoors. && $$ AJ
954 WWUS43 KBIS 100043 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 643 PM CST Thu Mar 9 2017 ...DANGEROUS WIND CHILLS NORTH AND CENTRAL THURSDAY EVENING THROUGH FRIDAY MORNING... .Dangerous wind chills to 40 below zero will overspread northern and central North Dakota this evening and continue through Friday morning. Under these conditions, frostbite to exposed skin will occur within 30 minutes. Dress in layers and cover exposed skin. NDZ001>005-009>013-021>023-025-035>037-101200- /O.CON.KBIS.WC.Y.0010.170310T0100Z-170310T1800Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan-Wells-Foster-Burleigh-Kidder- Stutsman- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Bismarck, Steele, Tappen, and Jamestown 643 PM CST Thu Mar 9 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * WIND CHILL VALUES...25 below to 40 below zero. * OTHER IMPACTS...the cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and strong winds will combine to generate low wind chills. This will result in frost bite and lead to hypothermia if precautions are not taken. Make sure to dress accordingly if outdoors. && $$
220 WWUS43 KBIS 100624 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 1224 AM CST Fri Mar 10 2017 ...DANGEROUS WIND CHILLS NORTH AND CENTRAL THIS MORNING... .Dangerous wind chills to 40 below zero will overspread northern and central North Dakota this morning. Under these conditions, frostbite to exposed skin will occur within 30 minutes. Dress in layers and cover exposed skin. NDZ001>005-009>013-021>023-025-035>037-101430- /O.CON.KBIS.WC.Y.0010.000000T0000Z-170310T1800Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan-Wells-Foster-Burleigh-Kidder- Stutsman- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Bismarck, Steele, Tappen, and Jamestown 1224 AM CST Fri Mar 10 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILL VALUES...25 below to 40 below zero. * OTHER IMPACTS...the cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and strong winds will combine to generate low wind chills. This will result in frost bite and lead to hypothermia if precautions are not taken. Make sure to dress accordingly if outdoors. && $$ JV
803 WWUS43 KBIS 101014 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 414 AM CST Fri Mar 10 2017 ...DANGEROUS WIND CHILLS NORTH CENTRAL THIS MORNING...ACCUMULATING SNOW SOUTHWEST AND PORTIONS OF NORTHWEST THROUGH SOUTH CENTRAL THROUGH SATURDAY MORNING... .Dangerous wind chills to 35 below zero will continue across portions of north central North Dakota this morning. Under these conditions, frostbite to exposed skin will occur within 30 minutes. Dress in layers and cover exposed skin. A storm system will bring snow into western North Dakota this morning, and into the central portion of the state this afternoon. Snow is expected to continue tonight and then taper off across the south central Saturday morning. Snow accumulations of 3 to 5 inches are expected across southwest and portions of northwest through south central North Dakota by the time the snow ends on Saturday. This includes the cities of Williston...Dickinson...Bowman...Killdeer...Hettinger...Center... Mandan...Bismarck and Linton. Another storm system is forecast to bring 1 to 5 inches of snow to western and central North Dakota on Sunday. If you have travel plans this weekend, allow extra time in reaching your destination. Keep up to date on the latest forecast from the Bismarck National Weather Service at www.weather.gov/bis. NDZ001-009-101815- /O.CAN.KBIS.WC.Y.0010.000000T0000Z-170310T1800Z/ /O.NEW.KBIS.WW.Y.0007.170310T1200Z-170311T1200Z/ Divide-Williams- Including the cities of Crosby and Williston 414 AM CST Fri Mar 10 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY... ...WIND CHILL ADVISORY IS CANCELLED... The National Weather Service in Bismarck has issued a Winter Weather Advisory for snow...which is in effect until 6 AM CST Saturday. The Wind Chill Advisory has been cancelled. * Expect snow to develop this morning and then diminish around 6 AM Saturday. * The heaviest snowfall rates will occur between 6 PM this evening and midnight Saturday. * Total snow accumulations of 2 to 4 inches are expected. * Look for reduced visibilities at times. * Expect wind chills to range from 15 below zero to 25 below zero between 6 AM this morning and 6 AM Saturday...with the coldest wind chills occurring around 9 PM this evening. * Plan on slippery road conditions. Precautionary/Preparedness actions... A winter weather advisory for snow means periods of snow will cause primarily travel difficulties. be prepared for snow covered roads and limited visibilities...and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NDZ035-101815- /O.CAN.KBIS.WC.Y.0010.000000T0000Z-170310T1800Z/ /O.NEW.KBIS.WW.Y.0007.170310T1800Z-170311T1800Z/ Burleigh- Including the city of Bismarck 414 AM CST Fri Mar 10 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO NOON CST SATURDAY... ...WIND CHILL ADVISORY IS CANCELLED... The National Weather Service in Bismarck has issued a Winter Weather Advisory for snow...which is in effect from noon today to noon CST Saturday. The Wind Chill Advisory has been cancelled. * Expect snow to develop this afternoon and then diminish around noon Saturday. * The heaviest snowfall rates will occur between midnight and 6 AM Saturday. * Total snow accumulations of 2 to 4 inches are expected. * Look for reduced visibilities at times. * Plan on slippery road conditions. Precautionary/Preparedness actions... A winter weather advisory for snow means periods of snow will cause primarily travel difficulties. be prepared for snow covered roads and limited visibilities...and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NDZ021>023-025-036-037-101115- /O.CAN.KBIS.WC.Y.0010.000000T0000Z-170310T1800Z/ McLean-Sheridan-Wells-Foster-Kidder-Stutsman- Including the cities of Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Steele, Tappen, and Jamestown 414 AM CST Fri Mar 10 2017 ...WIND CHILL ADVISORY IS CANCELLED... The National Weather Service in Bismarck has cancelled the Wind Chill Advisory. $$ NDZ017-018-031>033-040-041-043-044-101815- /O.NEW.KBIS.WW.Y.0007.170310T1200Z-170311T1200Z/ McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-Hettinger-Bowman- Adams- Including the cities of Watford City, Killdeer, Halliday, Beach, Medora, Dickinson, Marmarth, Mott, New England, Bowman, and Hettinger 414 AM CST Fri Mar 10 2017 /314 AM MST Fri Mar 10 2017/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST /5 AM MST/ SATURDAY... The National Weather Service in Bismarck has issued a Winter Weather Advisory for snow...which is in effect until 6 AM CST /5 AM MST/ Saturday. * Expect snow to develop this morning and then diminish by early Saturday morning. * The heaviest snowfall rates will occur between 6 AM this morning and noon. * Total snow accumulations of 3 to 5 inches are expected. * Look for reduced visibilities at times. * Plan on slippery road conditions...including during the morning commute. Precautionary/Preparedness actions... A winter weather advisory for snow means periods of snow will cause primarily travel difficulties. be prepared for snow covered roads and limited visibilities...and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NDZ019-020-034-042-045-046-101815- /O.NEW.KBIS.WW.Y.0007.170310T1800Z-170311T1800Z/ Mercer-Oliver-Morton-Grant-Sioux-Emmons- Including the cities of Beulah, Hazen, Center, Mandan, Elgin, Carson, New Leipzig, Fort Yates, Selfridge, Solen, Linton, and Strasburg 414 AM CST Fri Mar 10 2017 /314 AM MST Fri Mar 10 2017/ ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO NOON CST /11 AM MST/ SATURDAY... The National Weather Service in Bismarck has issued a Winter Weather Advisory for snow...which is in effect from noon CST /11 AM MST/ today to noon CST /11 AM MST/ Saturday. * Expect snow to develop around noon and then diminish around noon Saturday. * The heaviest snowfall rates will occur between midnight and 6 AM Saturday. * Total snow accumulations of 3 to 5 inches are expected. * Look for reduced visibilities at times. * Plan on slippery road conditions. Precautionary/Preparedness actions... A winter weather advisory for snow means periods of snow will cause primarily travel difficulties. be prepared for snow covered roads and limited visibilities...and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NDZ002>005-010>013-101800- /O.CON.KBIS.WC.Y.0010.000000T0000Z-170310T1800Z/ Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce- Including the cities of Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, and Rugby 414 AM CST Fri Mar 10 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * Expect wind chills to range from 15 below zero to 30 below zero until noon...with the coldest wind chills occurring around 6 AM this morning. * The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Precautionary/Preparedness actions... A wind chill advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ TWH/JV
011 WWUS43 KBIS 101251 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 651 AM CST Fri Mar 10 2017 ...DANGEROUS WIND CHILLS NORTH CENTRAL THIS MORNING... ACCUMULATING SNOW SOUTHWEST AND PORTIONS OF NORTHWEST THROUGH SOUTH CENTRAL THROUGH SATURDAY MORNING... .Dangerous wind chills to 35 below zero will continue across portions of north central North Dakota this morning. Under these conditions, frostbite to exposed skin will occur within 30 minutes. Dress in layers and cover exposed skin. A storm system will bring snow into western North Dakota this morning, and into the central portion of the state this afternoon. Snow is expected to continue tonight and then taper off across the south central Saturday morning. Snow accumulations of 3 to 5 inches are expected across southwest and portions of northwest through south central North Dakota by the time the snow ends on Saturday. This includes the cities of Williston...Dickinson...Bowman...Killdeer...Hettinger...Center... Mandan...Bismarck and Linton. Another storm system is forecast to bring 1 to 5 inches of snow to western and central North Dakota on Sunday. If you have travel plans this weekend, allow extra time in reaching your destination. Keep up to date on the latest forecast from the Bismarck National Weather Service at www.weather.gov/bis. NDZ001-009-017-018-031>033-040-041-043-044-102100- /O.CON.KBIS.WW.Y.0007.000000T0000Z-170311T1200Z/ Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope- Hettinger-Bowman-Adams- Including the cities of Crosby, Williston, Watford City, Killdeer, Halliday, Beach, Medora, Dickinson, Marmarth, Mott, New England, Bowman, and Hettinger 651 AM CST Fri Mar 10 2017 /551 AM MST Fri Mar 10 2017/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ SATURDAY... * Expect snow to continue...diminishing around 6 AM Saturday. * The heaviest snowfall rates will occur through early afternoon. * Total snow accumulations of 3 to 5 inches are expected. * Look for reduced visibilities at times. * Plan on slippery road conditions...including during the morning commute. Precautionary/Preparedness actions... A winter weather advisory for snow means periods of snow will cause primarily travel difficulties. be prepared for snow covered roads and limited visibilities...and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. && $$ NDZ019-020-034-035-042-045-046-102100- /O.CON.KBIS.WW.Y.0007.170310T1800Z-170311T1800Z/ Mercer-Oliver-Morton-Burleigh-Grant-Sioux-Emmons- Including the cities of Beulah, Hazen, Center, Mandan, Bismarck, Elgin, Carson, New Leipzig, Fort Yates, Selfridge, Solen, Linton, and Strasburg 651 AM CST Fri Mar 10 2017 /551 AM MST Fri Mar 10 2017/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO NOON CST /11 AM MST/ SATURDAY... * Expect snow to develop around noon and then end around noon Saturday. * The heaviest snowfall rates will occur between midnight and 6 AM Saturday. * Total snow accumulations of 3 to 5 inches are expected. * Look for reduced visibilities at times. * Plan on slippery road conditions. Precautionary/Preparedness actions... A winter weather advisory for snow means periods of snow will cause primarily travel difficulties. be prepared for snow covered roads and limited visibilities...and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. && $$ NDZ002>005-010>013-101800- /O.CON.KBIS.WC.Y.0010.000000T0000Z-170310T1800Z/ Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce- Including the cities of Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, and Rugby 651 AM CST Fri Mar 10 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * Expect wind chills to range from 15 below zero to 35 below zero until noon...with the coldest wind chills occurring around 9 AM this morning. * The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Precautionary/Preparedness actions... A wind chill advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ TWH
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Mar 9, 3:10 AM CST, 29 minutes earlier.
Area forecast discussion, Mar 9, 3:10 AM CST, 29 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 310 AM CST Thu Mar 9 2017 .SHORT TERM...(Today and tonight) Issued at 310 AM CST Thu Mar 9 2017 Highlights include light snow west and south central today and wind chill advisory headlines this evening through Friday morning north central, as wind chills of between 25 and 40 below are expected to develop early this evening. These dangerous wind chills could possibly expand farther south to near/along Interstate 94 tonight, however uncertainty here as clouds/snow will be increasing after midnight from southwest to northeast. Will let the dayshift look at this again for the potential of adding additional counties farther south. The latest water vapor imagery shows a west-northwesterly flow with multiple weak shortwaves stretched from southern Alberta, into northeastern Montana and central North Dakota through Minnesota. An upper level 130kt jet streak was situated over the aforementioned area and is forecast to shift southeast during the day today. Surface map shows a baroclinic zone residing in southeastern Montana and into western South Dakota. Low level/925mb-850mb frontogenetical forcing increases along with synoptic scale ascent per shortwaves sliding through with some enhancement with the upper jet. Expect chances for snow southwest and south central through the morning, then retreating back into the southwest as ascent weakens this afternoon and chances for light snow diminish. Very light snowfall accumulations forecast today, ranging on the order of one or two tenths far southwest and far south central. As the shortwaves depart, cold air advection pours south with a 1050mb surface high nosing into north central ND this evening and through the overnight period. 850mb temperatures of -18C to -20C dominate all but the southwest and southern locations tonight. A mostly clear sky is forecast for most of the upcoming night across the north resulting in actual low temperatures around 20 below. Factor in north to northeast winds between 5 and 10 mph, wind chills between 25 and 40 below will commence this evening across the north central. Clouds and likely chances for snow will quickly increase after midnight across the southwest, and this snow will spread into most of western and portions of south central ND Friday morning. .LONG TERM...(Friday through Wednesday) Issued at 310 AM CST Thu Mar 9 2017 Snowy conditions remain on track Friday through Sunday. Two systems slated to shift through, the initial one beginning in southwest ND Friday morning, and expanding north and east through Saturday afternoon before exiting. A brief lull Saturday evening, then the second system will enter northwest ND Saturday night and quickly surge southeast with snow expanding across all of western and central ND Sunday, tapering off Sunday evening. Good agreement amongst the NAM/GFS/ECMWF/Canadian models on placement of snowfall and on amounts for the most part. With colder temperatures continuing through the weekend, snow ratios are roughly 20 to 1. Right now, total snowfall accumulations from both systems yields totals of between 4 and 7 inches (isolated 8 inches) for all but the Turtle Mountains which at this time will receive the least, less than one inch. Will continue to highlight this in the weather story/Hazardous Weather Outlook/and will issue a Special Weather Statement forewarning travelers to be prepared for slower travel this weekend, as two separate snowfall events will occur, each impacting travel. For the Monday through Thursday timeframe, expect a moderating trend with highs Monday ranging from 10F to 20F above; and by Thursday, highs are forecast between 35F and 55F. With warm air advection, there will be some chances for snow and rain Monday night through Tuesday. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 310 AM CST Thu Mar 9 2017 Mvfr/ifr cigs and periods of -sn expected at KDIK through Thursday afternoon, while mvfr cigs are forecast at KBIS from 12z-19z Thursday. KMOT/KISN will border on low vfr cigs through Thursday morning. KJMS remains in vfr status through the forecast period. && .BIS WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory from 7 PM this evening to noon CST Friday for NDZ001>005-009>013. && SHORT TERM...KS LONG TERM...KS AVIATION...TWH
Hazardous weather outlook, Mar 9, 12:26 AM CST, 3 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1226 AM CST Thu Mar 9 2017 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-100630- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1226 AM CST Thu Mar 9 2017 /1126 PM MST Wed Mar 8 2017/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Rest of Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Expect periods of light snow Thursday night through Sunday night. Total snowfall accumulations through Sunday night could range between 3 and 8 inches. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. KS
Nearby
Wind Chill Advisories in North Dakota, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.